Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 11, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 23, 2008, 1:37 PM MST. It took effect at Feb 24, 2008, 1:04 AM MST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2008, 1:37 PM MST (20:37 UTC)
- In effect from
- Feb 24, 2008, 1:04 AM MST
- Expired
- Feb 24, 2008, 8:00 PM MST
- In force
- 19 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 232037 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 137 PM MST SAT FEB 23 2008 CAZ030-240845- /O.NEW.KPSR.WI.Y.0011.080224T1100Z-080224T2300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 1237 PM PST SAT FEB 23 2008 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PST SUNDAY. A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRING WINDY CONDITIONS TO JOSHUA TREE NATIONAL PARK LATE TONIGHT AND SUNDAY. SOUTH AND SOUTHWEST WINDS GUSTING TO 40 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ AJ
5 follow-up statements
000 WWUS75 KPSR 240428 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 928 PM MST SAT FEB 23 2008 CAZ030-241200- /O.CON.KPSR.WI.Y.0011.080224T1100Z-080224T2300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 828 PM PST SAT FEB 23 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST SUNDAY. A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRING WINDY CONDITIONS TO JOSHUA TREE NATIONAL PARK LATE TONIGHT AND SUNDAY. SOUTH AND SOUTHWEST WINDS GUSTING TO 40 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$
000 WWUS75 KPSR 240804 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 104 AM MST SUN FEB 24 2008 CAZ030-242015- /O.EXT.KPSR.WI.Y.0011.080224T0804Z-080225T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 1204 AM PST SUN FEB 24 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST SUNDAY... A WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK IS POSTED UNTIL 7 PM PST SUNDAY. A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE AREA. GUSTY SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE POSSIBLE THROUGH SUNDAY EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ HV
000 WWUS75 KPSR 242015 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 115 PM MST SUN FEB 24 2008 CAZ030-250300- /O.CON.KPSR.WI.Y.0011.000000T0000Z-080225T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 1215 PM PST SUN FEB 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED TO CONTINUE THIS AFTERNOON BEFORE DECREASING EARLY THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS MOTORHOMES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ AJ
000 WWUS75 KPSR 250012 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 512 PM MST SUN FEB 24 2008 AZZ020-CAZ031>033-250300- /O.EXA.KPSR.WI.Y.0011.000000T0000Z-080225T0300Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 512 PM MST SUN FEB 24 2008 /412 PM PST SUN FEB 24 2008/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE THIS AFTERNOON BEFORE DECREASING EARLY THIS EVENING. WIND GUSTS OF NEAR 50 MPH WERE CLOCKED AT IMPERIAL AIRPORT AT 352 PM PST...WITH GUSTS TO NEAR 40 MPH AT EL CENTRO. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS MOTOR HOMES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ CAZ030-250300- /O.CON.KPSR.WI.Y.0011.000000T0000Z-080225T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 412 PM PST SUN FEB 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED TO CONTINUE THIS AFTERNOON BEFORE DECREASING EARLY THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS MOTOR HOMES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ ESTLE
000 WWUS75 KPSR 250301 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 801 PM MST SUN FEB 24 2008 CAZ030-250415- /O.EXP.KPSR.WI.Y.0011.000000T0000Z-080225T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 701 PM PST SUN FEB 24 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. ALTHOUGH WIND GUSTS IN THE 30 TO 35 MPH RANGE ARE STILL POSSIBLE UNTIL AFTER MIDNIGHT...SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. $$ AZZ020-CAZ031>033-250415- /O.EXP.KPSR.WI.Y.0011.000000T0000Z-080225T0300Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 801 PM MST SUN FEB 24 2008 /701 PM PST SUN FEB 24 2008/ ...WIND ADVISORY WILL EXPIRE AT 8 PM MST /7 PM PST/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST /7 PM PST/ THIS EVENING. ALTHOUGH WIND GUSTS IN THE 30 TO 35 MPH RANGE ARE STILL POSSIBLE UNTIL AFTER MIDNIGHT...SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. $$ ESTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 23, 9:45 AM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Feb 23, 9:45 AM MST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 945 AM MST SAT FEB 23 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A WEAK HIGH PRESSURE SYSTEM WILL RESULT IN WARMER WEATHER TODAY AND SUNDAY. HOWEVER...A PACIFIC LOW PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS TO SOUTHEAST CALIFORNIA SUNDAY...LA PAZ COUNTY SUNDAY AFTERNOON...AND THE EXTREME NORTH PORTION OF MARICOPA COUNTY SUNDAY EVENING. THIS SYSTEM IS EXPECTED TO BRING BREEZY TO WINDY WEATHER TO THE AREA BY SUNDAY...PERIODS OF CLOUDINESS ACROSS THE AREA THIS WEEKEND...AND TEMPORARY HALT TO THE WARMING TREND MONDAY. STRONG HIGH PRESSURE ALOFT WILL BRING EVEN WARMER WEATHER TUESDAY THROUGH THE MIDDLE OF THE WEEK WITH HIGH CLOUDINESS AT TIMES. && .SHORT TERM... TODAY THROUGH MONDAY... EARLY MORNING SOUNDINGS FROM ACROSS AZ AND SRN CALIFORNIA INDICATED A RATHER STRONG NORTHWEST FLOW ALOFT IN THE WAKE OF YESTERDAYS SHORT WAVE. PARTIAL CLEARING HAS ALSO TAKEN PLACE THIS MORNING AS THE WEST COAST UPPER RIDGE AXIS WAS RAPIDLY MOVING EASTWARD. EXCEPT FOR SOME SHORT TERM SKY CONDITION UPDATES...TODAYS FORECAST TRENDS LOOK GOOD. VERY STRONG MID AND HIGH LEVEL WINDS...WELL ABOVE 100 KTS...STILL KEEPING THE EASTERN PAC VORTEX INTACT. SATL AND SHORT RANGE MODEL TRENDS SHOW THE BULK OF THIS ENERGY WILL SLAM INTO CALIFORNIA...WITH ZONE 30 EXPECTED TO GET A GLANCING BLOW IN THE FORM OF STRONG WINDS AND AN INCREASING CHANCE OF SHOWERS TONIGHT AND INTO SUNDAY. 12Z NAM SHOWS A SLIGHTLY SLOWER-MOVING VORT MAX TO IMPACT OUR WESTERN ZONES ALTHOUGH GUIDANCE STILL POINTS TO A SIGNIFICANT INCREASE IN LOW LEVEL WINDS ON SUNDAY. GFS CALLS FOR SLIGHT CHANCE POPS NORTHWEST OF A YUMA-WICKENBURG LINE BY SUNDAY AFTERNOON...VERY CLOSE TO OUR CURRENT GRIDS. LATEST GUIDANCE ALSO CALLS FOR TEMPERATURES VERY CLOSE TO CURRENT FORECASTS. THUS...NO FURTHER UPDATES NEEDED. && .LONG TERM... MONDAY NIGHT THROUGH FRIDAY... AN AXIS OR RIDGE OF STRONG HIGH PRESSURE ALOFT FROM THE PACIFIC WILL BEGIN TO MOVE EAST OVER OUR AREA TUESDAY AND REMAIN FOR THE REST OF THE WEEK. THIS WILL BRING DRY AND WARMER WEATHER TO OUR AREA WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS. && .AVIATION... FEBRUARY 23 1535 UTC /FEBRUARY 23 0835 MST/ SOUTH CENTRAL ARIZONA...INCLUDING KPHX/KIWA AND SATELLITE AIRFIELDS...LOWER CEILINGS HAVE DISSIPATED OVER THE PHOENIX METRO AREA WITH ONLY FEW-SCT CUMULUS ANTICIPATED BELOW 15 KFT THROUGH AT LEAST 06Z. AREAS OF CIGS NEAR 6-8 KFT ARE EXPECTED TO LINGER OVER HIGHER TERRAIN EAST OF THE PHOENIX METRO AREA THROUGH 18Z BEFORE DISSIPATING BY 21Z. EXPECT LIGHT SURFACE WINDS WITH INCREASING HIGH LEVEL CLOUDS... GENERALLY ABOVE 18KFT THROUGH 06Z SUN. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...INCLUDING KIPL/KYUM AND KBLH...LIGHT SURFACE WINDS WITH INCREASING MID TO HIGH LEVEL CLOUDS...GENERALLY ABOVE 15KFT THROUGH 06Z SUN (022408). AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...SIPPLE LONG TERM...WATERS AVIATION...AJ
Hazardous weather outlook, Feb 23, 6:11 AM MST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 611 AM MST SAT FEB 23 2008 AZZ020-021-CAZ030>033-241300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 611 AM MST SAT FEB 23 2008 /511 AM PST SAT FEB 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST- CENTRAL ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WINDS FROM THE SOUTH AND WEST ARE EXPECTED TO INCREASE MAINLY IN JOSHUA TREE NATIONAL PARK TONIGHT. WINDS COULD BECOME QUITE STRONG AND GUST TO OVER 35 MPH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS FROM THE SOUTHWEST AND WEST ARE EXPECTED TO INCREASE AND BECOME STRONG AND GUSTY ACROSS THE AREA SUNDAY. A WIND ADVISORY WILL PROBABLY BECOME NECESSARY FOR A PORTION OF THE AREA WITH WIND GUSTS EXCEEDING 40 MPH...ESPECIALLY IN JOSHUA TREE NATIONAL PARK AND EASTERN RIVERSIDE COUNTY. THIS COULD BE A HAZARD FOR HIGH PROFILE VEHICLES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ELLIS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 7:14 PM MST | Wind Advisory | PSR | 3 hr |
Nearby
Wind Advisories in Arizona, 2008Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.